Alert archive / Arizona / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 1, 2000, 3:25 PM MST for Mohave County, Arizona. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 1, 2000, 3:25 PM MST (22:25 UTC)
- Expired
- Aug 1, 2000, 4:30 PM MST
- In force
- 65 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mohave County, AZ
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 2:30 PM MST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 2208 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 012230
SVRLAS
AZC015-012330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
325 PM MST TUE AUG 1 2000
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA
THIS INCLUDES THE FOLLOWING LOCATIONS...KINGMAN...WIKIEUP...
GOLDEN VALLEY...HUALAPAI PEAK
* UNTIL 430 PM MST
* AT 325 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 9 MILES NORTHEAST
OF KINGMAN TO 10 MILES NORTHEAST OF WIKIEUP...MOVING SOUTHWEST
AT 15-20 MPH.
* THESE SEVERE THUNDERSTORMS ARE EXPECTED TO BE...
ALONG A LINE FROM KINGMAN TO HUALAPAI PEAK TO WIKIEUP BETWEEN
400 PM AND 415 PM MST
NEAR GOLDEN VALLEY AROUND 430 PM PST
STRONG AND DAMAGING WINDS ARE LIKELY WITH THESE STORMS. HAIL UP TO
ONE INCH IN DIAMETER AND BRIEF HEAVY RAIN ARE ALSO POSSIBLE. TAKE
COVER IN A STURDY STRUCTURE UNTIL THE STORMS PASS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LAS VEGAS.
LAT...LON 3503 11355 3541 11387 3529 11428 3488 11398
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 9:10 AM MST, 6 hours 15 minutes earlier.
Area forecast discussion, Aug 1, 9:10 AM MST, 6 hours 15 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 910 AM PDT TUE AUG 1 2000 SYNOPSIS... STRONG HIGH PRESSURE WILL REMAIN OVER THE REGION...RESULTING IN A CONTINUATION OF ABOVE NORMAL TEMPERATURES. MEANWHILE...MOISTURE WRAPPING AROUND THE HIGH CENTER WILL BRING A THREAT OF AFTERNOON AND EVENING THUNDERSTORMS TO MAINLY PORTIONS OF THE SOUTHERN GREAT BASIN THROUGH WEDNESDAY. DISCUSSION... ONLY A FEW DEBRIS CLOUDS REMAIN OVER THE AREA FROM LAST NIGHTS CONVECTION WITH THE MAJORITY OF CLOUDINESS OVER CENTRAL CA. MORNING SOUNDING FAIRLY UNSTABLE WITH AFTERNOON LI'S FORECAST AROUND -7 WITH A CAPE OF 2500 J/KG. DEWPOINTS ALSO UP THIS MORNING WITH 50C RANGE COMMON ACROSS SOUTHERN CWA. WILL HAVE TO KEEP AN EYE ON ANY DEVELOPMENT AS THINGS COULD DEVELOP QUICKLY THIS AFTERNOON. A FLY IN THE OINTMENT IS THE AMOUNT OF DRY AIR FILTERING IN FROM THE EAST. WATER VAPOR IMAGES SHOWING THIS DRYING WITH THE 12Z MODELS ALSO SHOWING SUBSIDENCE OVER WESTERN AZ. HOWEVER WITH SOME RESIDULE MOISTURE FROM LAST NIGHTS CONVECTION...DO FEEL THAT ENOUGH MOISTURE WILL BE PRESENT FOR SOME ACTIVITY OVER THE AREA. SOME ADDED DYNAMICS TONIGHT AS A VORT MAX ROTATES AROUND THE HIGH OVERNIGHT AND A 40KT JET MAX MOVES THROUGH SOUTHERN NEVADA. THIS COULD HELP TO KEEP CONVECTION GOING THROUGH THE OVERNIGHT HOURS. FOR NOW...CURRENT FORECAST LOOKS GOOD AND WILL NOT MAKE ANYA UPDATES AT THIS TIME. .LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:46 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 59 min |
| Jul 31, 7:44 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 46 min |
| Aug 1, 3:00 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 60 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.